MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 5-0 D/A V-5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 5-0 D/A V-5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8934H
Medical Device Problem Codes Defective Component (2292); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Photo analysis: pictures received.The first picture show one empty box of product code w8830, lot qabdpj.The second picture show one sealed overwrap packet product code 8934, lot qjbbra.According to visual inspection of the printing information on the box and overwrap package, the product code is different (w8830 and 8934), however, the information is correct, two product codes have the same characteristics type v -5 ½ circle taper cut 16mils.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint since the sample was not returned for analysis.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and suture was used.Doctor complained that after the change of product code from w8830 to 8934, product with new code is sharper than older code.He thinks 8934 is a tapercut needle rather than a cc needle.The needle only tears patient's vessel, there was no further operation required.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/12/2022.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.No product for the code w8830 was received.Visual analysis of the returned sample revealed that one seal package of product code 8934h was returned for evaluation.Upon initial inspection of the sample, no external damages were observed.In order to evaluate the conditions of the returned sample, the packaging was opened.No defects were detected on the product; the swage and attachment area were noted to be as expected.The returned needles were noted to be the corresponding tapercut needle for the 8934h product code.No damages or needle deformation were observed during the visual inspection.The needles were passed through a tissue simulator and no abnormalities were noted.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 36IN 5-0 D/A V-5
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14626488
Report Number2210968-2022-04357
Device Sequence Number11921722
Product Code GAW
UDI-Device Identifier10705031022058
UDI-Public10705031022058
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number8934H
Device Catalogue Number8934H
Device Lot NumberQJBBRA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown